MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG NXT CLEARVUE 4 FR SINGLE LUMEN, FULL TRAY WITH MI; PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS GROSHONG NXT CLEARVUE 4 FR SINGLE LUMEN, FULL TRAY WITH MI; PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER
Catalog Number 9617408
Health Effect - Clinical Code Pain (1994)
Date of Event 12/23/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of rexj0803 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Patient reported that she had a picc line placed in (b)(6) 2013.A home health nurse placed a bio-patch at the picc site.The patient stated that when the nurse was changing the dressing, they cracked the picc.Patient reported that they had an x-ray done that showed that the picc was kinked and coiled inside the body.The picc was removed (b)(6) 2014, and a new picc was placed.On 12/05/2016 - per patient's email, she stated that the saline would not flow, and when she looked at the dressing closely through the clear tegaderm, she could see that the line was folded onto itself (similar to completely bending a plastic straw in half).The patient then called the after-hours service and told the nurse that the picc looked kinked and folded over.The nurse went to the patient¿s house, removed the dressing and both nurse and patient could see that the line was folded over.The patient stated that they saw what looked like a hairline crack on the side at the fold.The patient reported that the nurse pushed the line into the patient¿s arm which was painful for the patient.The nurse then applied a new dressing.The patient tried to start the doxycycline infusion and about 10 ml went in but it stung badly under the skin.On (b)(6), an x-ray showed that the line was coiled and bent under the skin.The picc was removed and a new picc was inserted the same day.

Brand Name
GROSHONG NXT CLEARVUE 4 FR SINGLE LUMEN, FULL TRAY WITH MI
Common Device Name
PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6157937
Report Number3006260740-2016-00663
Device Sequence Number10958442
Product Code LJS
UDI-Device Identifier00801741036002
UDI-Public(01)00801741036002(17)150430(10)REXJ0803
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K063240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 11/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2015
Device Catalogue Number9617408
Device Lot NumberREXJ0803
Was Device Available for Evaluation? No
Event Location Home
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1